MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a cystoscopy procedure using a standard fixed core wire guide, a piece from the sheath of the wire guide was dislodged into the patient.The piece had to be surgically removed during the ongoing procedure.No unintended section of the device remained inside of the patient's body.It is unknown how the procedure was completed at this time.Reference to medwatch fda safety report #: 5088277.The patient did not experience any known adverse effects due to this occurrence.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 20aug2019.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of complaint history, device history record , manufacturing instructions, quality controls, and specifications were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.There are no instructions for use (ifu) packaged with the device for review.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complainant did not return the device to cook for investigation.No images or videos were provided.There were no devices from the same lot remaining in stock at the north american distribution center (nadc) to use for investigation.With the known information, there is no evidence to suggest the device was manufactured out of the correct specifications and tolerances.The complaint was confirmed based on customer testimony.Cook has concluded that component failure without design or manufacturing deficiency contributed to the failure mode.It is possible that the other devices used within the procedure contributed to the failure mode.If they were incompatible, it could have caused the wire to become damaged.Excessive forces applied during the procedure, from either the user or due to patient anatomy, could have led to damage to the wire, and separation.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911748
Report Number1820334-2019-02049
Device Sequence Number241120
Product Code OCY
UDI-Device Identifier00827002143234
UDI-Public(01)00827002143234(17)220130(10)9484971
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model NumberN/A
Device Catalogue Number638453
Device Lot Number9484971
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR